MAUDE Adverse Event Report: DEPUY SPINE INC BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SPINE INC BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 187301205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon was impacting the cage and the device broke into four pieces.The device was being impacted with a nylon mallet.The amount of force being used was very little.Surgical delay of 5 minutes was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination found that the cage had fractured in four segments.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the bengal cage fracturing cannot be positively determined.However, it should be noted that polymer/carbon-fiber cages are designed to support physiologic loads.Higher than anticipated torque levels when applied to insertion tools, can cause splitting or fracture of cages.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENGAL IMPLANT LRG 5MM 7 DEG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8085995
Report Number1526439-2018-51079
Device Sequence Number13526955
Product Code MQP
UDI-Device Identifier10705034137094
UDI-Public(01)10705034137094
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K031635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187301205
Device Catalogue Number187301205
Device Lot Number192551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/04/2018
Patient Sequence Number1